People always seem to be on a quest to lose weight. The safest way to do this is by diet and exercise. Unfortunately, many of us opt to add diet supplements or drugs. An example of this kind of drug is Anorex SR. Its generic name is phendimetrazine. A couple of brand names are Adipost and Obezine. One of the problems with Anorex SR is that it can cause “dry mouth” or “cotton mouth.” This is technically termed Xerostomia.
I have had experience with Anorex SR. As a person who had Type II diabetes, I was on a medication called Glipizide which helped my pancreas develop insulin and further prevented absorption of sugars in the bowel. The problem with the medication was that it caused hunger, so I gained weight. To offset this, I was introduced to Anorex SR. Phendimetrazine is an amphetamine; it is an “upper.” As a result phendimetrazine causes the heart to beat faster and also causes an increase in blood pressure.
Phendimetrazine increases blood flow by acting on the central nervous system and salivary glands, which interferes with moisture to the mouth causing Xerostomia.
As I mentioned, I was on phendimetrazine and indeed, I did develop dry mouth. However I often did things that you were not supposed to do, like bite the capsule and release the medicinal contents directly into my mouth.
Phendimetrazine is not a drug that is “risk-free.” It is termed a “Class C” drug. This means there are a number of things not known about its function; not the least of these is phendimetrazine’s unknown impact on an unborn baby.
As I consider the effect of Anorex SR on me from the inception of use, I am able to see the pattern that works against many people from the drug.
I’m lazy so I took Anorex SR instead of exercising and dieting. I did lose weight but had headaches; I was jittery and had dry mouth. Further, I had a spike in blood pressure. These issues had to be dealt with as they arose.
When I developed the dry mouth, I figured it would just be an annoying side effect. However, it was more than that.
With Xerostomia, I was thirsty all the time. It was hard to eat, and my lips were chapped. What was really hard to deal with was the fact that food “tasted funny.”
Physicians are concerned with Xerostomia for other reasons. The underlying cause may be more than a drug side effect. It may be an immune system disorder, such as AIDS, or a hormonal system disorder such as diabetes. The drug reaction may just bring it to the fore.
By not committing to exercise and diet and using Anorex SR, I did develop Xerostomia as well as several other annoying side effects. Also, I had to waste a lot of time being monitored to make sure I wasn’t developing a serious illness.
All in all, I feel it was a bad decision.
What is my advice? Buy a good pair of tennis shoes and walk or run to good health.